How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

my husband uses a prednisone eye drop for recurring eye issues.

This answer was rated:

my husband uses a prednisone eye drop for recurring eye issues. Unfortunately he has run out on a weekend. Without an ER visit he is without medication until Monday. Any ideas on how to treat until then? Red, swollen and very painful. I believe it is infected. He is a frequent non-steroid eye drop user. I think the bottles become contaminated and he continues to use them, resulting in the recurring eye issues.
Hello,

Welcome to Just Answer

Eye conditions which are treated with steroid eye drops for recurrent redness could be recurrent uveitis or recurrent allergic conjunctivitis. Till you get a new prescription , the pain can be reduced with oral medications such as tab. diclofenac 50 mg twice a day till pain subsides. There are no over the counter eye medicines available for either of these conditions.

Belladona based eye drop will contain atropine which is used in the treatment of uveitis and gives rest to the eye but will not reduce the inflammation as such. It is better to use it only if prescribed as its mydriatic effect lasts for almost 2 weeks and it makes near vision very poor due to cycloplegic effect.

If he has had allergic conjunctivitis ( if mentioned by the treating doctor earlier or if symptoms of itching is also present) then Zaditor eye drops can help ( available OTC ), twice a day. He can go for an eye check up on monday or earlier to ER is symptoms worsen inspite of Tab.Diclofenac and Zaditor eye drops.

Thanks and best wishes

If you are satisfied with the answer , please press the accept button so that I get my dues.

A bonus and positive feedback are welcome.
Dr. A.S. Desai and other Eye Specialists are ready to help you

Related Eye Questions